ArticleThe American journal of case reports2026
Drug-Induced Liver Injury Associated With the Angiotensin II Receptor Blocker Losartan in a 59-Year-Old Woman With Hypertension: A Case Report.
Article in The American journal of case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Drug-induced liver injury is a major cause of acute hepatitis and liver failure, with presentations ranging from asymptomatic elevation of liver enzymes to severe hepatic dysfunction. Diagnosis of drug-induced liver injury is challenging because it mimics other hepatic disorders and requires careful exclusion of alternative etiologies. Losartan, a commonly prescribed angiotensin II receptor blocker for hypertension, is generally safe, but rare cases of hepatotoxicity have been reported. CASE REPORT A 59-year-old South African woman with newly diagnosed hypertension was started on losartan 100 mg daily. After 1 month, she presented with a 3-month history of belching, right-sided back pain, right upper-quadrant discomfort, and dyspepsia. She had no fever, jaundice, alcohol use, or exposure to other hepatotoxins. Laboratory test results revealed markedly elevated alanine aminotransferase (640 IU/L) and aspartate aminotransferase (341 IU/L), with mildly increased alkaline phosphatase (247 IU/L). International normalized ratio, albumin, full blood count, renal function, electrolytes, thyroid profile, and coagulation results were normal. Viral, autoimmune, metabolic, and infectious causes were excluded. Abdominal ultrasound and MRCP showed no abnormalities. Losartan was discontinued and replaced with amlodipine. Liver enzymes improved rapidly and normalized within 1 month, with complete and sustained normalization at 6 months. CONCLUSIONS Although rare, losartan-induced hepatotoxicity should be considered in patients with otherwise unexplained liver enzyme elevation. Early recognition, thorough exclusion of other causes, and prompt discontinuation of losartan typically lead to full recovery, emphasizing the need for timely evaluation in patients receiving angiotensin II receptor blocker therapy.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.